• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Lithium and nightly leg cramps

cartoonhero

cartoonhero

Member
Joined
Dec 15, 2008
Messages
15
Location
Queensland, Australia
Hi All

I experience quite severe nightly leg cramping which makes me limp and walk rather gingerly the following morning. Googling this morning says that lithium can be the cause of leg cramping. Does anyone experience this? I am currently on 900mg slow release.

Also does anyone have any suggestions on how to prevent these from occurring? I've tried stretching before bed and drinking tonic water with quinine in it. They are extremely painful.

-Cartoonhero-
 
S

saffron

Guest
check the literature with the pills and see if this is a side affect, talk to your doctor about it, as they may need to change it to suit you better.
S
 
Lozzi_1004

Lozzi_1004

Well-known member
Joined
Jun 28, 2008
Messages
1,850
Location
Yorkshire, UK
ooooo didn't know leg cramping was a side effect of lithium :unsure: I've read sooo much on lithium in the last 3 weeks and it I can't say I read that (unless I skimmed over it). I agree with saffron, if it's causing you real trouble talk to your GP your dose might need adjusting.
 
D

Dollit

Guest
One thing I was told to do was not to follow a low salt diet. Because you crave liquids to can disturb the balance of other things in your body. I don't have a great deal of salt because I don't like the taste but a few grains on chips or to use to grind garlic to a paste helps.

Lack of salt can cause cramping.
 
silly madam

silly madam

Well-known member
Joined
Oct 22, 2008
Messages
645
Location
Wiltshire
I dont suffer from leg cramps but i do suffer from the most annoying and severe tremors in all my limbs, as well as violent involuntary movements - my foot will jerk, or my arm or my thumb. And whenever i am walking around i have the feeling that i am about to trip over. Similarly i always feel like i am about to drop anything that i happen to be holding. I know it is because of the lithium but in my case these side effects, altho a complete pain, are probably better than what could beset me if i were to stop taking it.

I hope you get it sorted out.

SM
 

Similar threads

Top